Cold/Wind Chill, Dallam
- When
- May 4, 4:00 AM CST to 8:00 AM CST
- Where
- Dallam forecast zone
- Reported by
- ASOS
- Coordinates
- 36.278, -102.602 (the zone’s center; the record gives no point)
An overnight low of 30 degrees was reported in Dalhart.
The residual cold airmass over the Texas Panhandle from a cold frontal passage earlier in the week had begun to modify. This kept overnight low temperatures from cooling as quickly as previous nights.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The residual cold airmass over the Texas Panhandle from a cold frontal passage earlier in the week had begun to modify. This kept overnight low temperatures from cooling as quickly as previous nights. Freezing temperatures were not obtained until the early morning hours on the 4th. These subfreezing temperatures threatened sensitive vegetation during the start of the growing season. Overnight lows ranged from 26 degrees at Dalhart (Hartley and Dallam County) to 32 degrees at Miami (Roberts County). Temperatures quickly warmed above freezing during the mid-morning of the 4th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 3, 10:14 PM CST, 5 hours 46 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1114 PM CDT FRI MAY 3 2013
.AVIATION...
06Z TAF CYCLE
A SURFACE RIDGE WILL BUILD IN OVER THE PANHANDLES TONIGHT AND EARLY
SATURDAY BEFORE MOVING EAST AWAY FROM THE THREE TAF SITES LATE
SATURDAY. AN UPPER RIDGE WILL BUILD IN OVER THE CENTRAL AND SOUTHERN
ROCKIES THROUGH 06Z SUNDAY PROVIDING VFR CONDITIONS THROUGH THE TAF
FORECAST PERIOD. NORTHERLY AND NORTHEASTERLY WINDS 5 TO 15 KNOTS CAN
BE EXPECTED AT ALL THREE TAF SITES.
SCHNEIDER
&&
.PREV DISCUSSION... /ISSUED 612 PM CDT FRI MAY 3 2013/
AVIATION...
00Z TAF CYCLE
AN UPPER RIDGE WILL SLOWLY BUILD EAST TOWARDS THE PANHANDLES FROM THE
SOUTHERN AND CENTRAL ROCKIES THROUGH 00Z SUNDAY. VFR CONDITIONS WILL
PREVAIL THROUGH THE TAF FORECAST PERIOD. A WEAK COLD FRONT WILL
CONTINUE TO PUSH SOUTHWARD ACROSS THE REMAINING TAF SITES THIS
EVENING...BY 02Z SATURDAY AT THE AMARILLO TAF SITE. NORTHERLY TO
NORTHEASTERLY WINDS AROUND 10 KNOTS OR LESS TONIGHT WILL BECOME
NORTH 10 TO 20 KNOTS AFTER 14Z TO 15Z SATURDAY.
SCHNEIDER
PREV DISCUSSION... /ISSUED 340 PM CDT FRI MAY 3 2013/
DISCUSSION...
SPRING HAS RETURNED TO THE PANHANDLES AND LOOKS TO BE HERE AT LEAST
FOR THE NEXT WEEK. THERE WILL BE ONE MORE NIGHT OF CLOSE TO FREEZING
TEMPERATURES MAINLY ACROSS THE OKLAHOMA AND NORTHERN TEXAS
PANHANDLES. WILL ISSUE A FREEZE WATCH TO COVER THIS THREAT TO
VEGETATION BUT A SLIGHT DOWNSLOPE COMPONENT TO SURFACE WINDS MAY
KEEP TEMPERATURES JUST ABOVE THE FREEZING MARK.
RIDGING WILL BE IN CONTROL OF THE WEATHER PATTERN TO KEEP THE AREA
WARM AND DRY INTO THE EARLY PART OF NEXT WEEK. BY MIDDAY MONDAY A
SHORTWAVE BEGINS TO SHIFT THE RIDGE EAST OF THE PANHANDLES AND WILL
BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS. WEAK INSTABILITY AND
SHEAR SHOULD KEEP THE POSSIBILITY FOR SEVERE WEATHER LOW MONDAY
NIGHT AND TUESDAY.
MODELS HAVE COME INTO FAIR AGREEMENT ON BRINGING A LOW THROUGH THE
FOUR CORNERS REGION FOR THE MID TO LATTER PART OF THE COMING WEEK.
THIS COULD BRING ANOTHER CHANCE FOR PRECIPITATION BUT THERE IS A BIT
OF DISAGREEMENT BETWEEN THE ECMWF AND GFS AS TO THE SPEED THE LOW
TRACKS TO THE NORTHEAST AND DEPTH OF THIS LOW. STUCK CLOSER TO THE
GFS FOR THIS PORTION OF THE FORECAST GIVEN THE RECENT PERFORMANCE OF
TRACKING THE UPPER LOW CURRENTLY OVER THE OKLAHOMA AND ARKANSAS
BOARDER. THE GFS TRACK WOULD PUT THE PANHANDLES IN THE DRY SLOT OF
THIS SYSTEM AND SO HAVE CONTINUED THE DRY FORECAST.
FIRE WEATHER...
NEITHER ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
FOR THE NEXT SEVEN DAYS AS RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN
ABOVE 20 PERCENT OR 20 FOOT WINDS WILL REMAIN BELOW 15 MPH.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WATCH UNTIL 9 AM CDT SATURDAY FOR THE FOLLOWING ZONES:
DALLAM...HANSFORD...HARTLEY...OCHILTREE...SHERMAN.
OK...FREEZE WATCH UNTIL 9 AM CDT SATURDAY FOR THE FOLLOWING ZONES:
BEAVER...CIMARRON...TEXAS.
&&
11/03HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 425 AM CDT SAT MAY 4 2013 OKZ001>003-TXZ001>020-042100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 425 AM CDT SAT MAY 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. A FREEZE WARNING IS IN EFFECT UNTIL 9 AM TODAY FOR THE OKLAHOMA PANHANDLE AND THE NORTHERN AND WESTERN TEXAS PANHANDLE. LOW TEMPERATURES IN THE LOWER 30S WILL CONTINUE THROUGH 9 AM AND WILL QUICKLY WARM ABOVE FREEZING LATER THIS MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA PANHANDLE AND MUCH OF THE TEXAS PANHANDLE MONDAY NIGHT AND TUESDAY. IF STORMS DEVELOP...THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. CLK
The national radar mosaic for the moment the first event began.
12 cold/wind chill. Local standard time, as filed.
An overnight low of 30 degrees was reported in Dalhart.
An overnight low of 31 degrees was reported in Stratford.
An overnight low of 31 degrees was reported in Gruver.
An overnight low of 29 degrees was reported in Perryton.
An overnight low of 30 degrees was reported in Dalhart.
An overnight low of 30 degrees was reported in Lipscomb.
An overnight low of 31 degrees was reported in Dumas.
An overnight low of 32 degrees was reported in Stinnett.
An overnight low of 32 degrees was reported in Miami.
An overnight low of 30 degrees was reported in Canadian.
An overnight low of 31 degrees was reported in Boys Ranch.
An overnight low of 28 degrees was reported in Hereford.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, May 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 454011, 454012, 454013, 454014, 454015, 454016, 454018, 454019, 454020, 454022, 454023, 454024.